Jump to content

Nausea


Jacquie802
 Share

Recommended Posts

Hi guys,

Sorry I haven't been posting as much but I have not felt too great. Tonight it's really gotten bad in the nausea department...I literally don't know where to go from here, my stomach aches are getting sooooo bad, I just don't knwo what to do anymore. I see my gastro tomorrow, but I'm not sure how that is going to work out since my gastric emptying study came back negative...I really have no idea what is going on with me and my stomach....Does anyone have any ideas of what could be going on???

Thanks,

A Very Sick Jacquie B)

Link to comment
Share on other sites

Hi there,

I'm sorry you're so nauseous. Hopefully it will pass quickly.

I don't have gastroparesis, but nausea is still a common symptom for me when I'm upright. Although, it's definitely decreased in the past 10 months or so. It seems like there may be a link with blood flow... Also, there may be nausea as a side effect for some of your meds- might want to recheck those. B)

Link to comment
Share on other sites

Dear Very Sick Jackie,

So sorry your tummy is bothering you. B)

My doctor recently told me that one of the reasons we feel nauseated is when the brain isn't getting enough blood. If the part of the brain that controls the feeling of nausea doesn't get enough blood flow, then we get nauseated. So sometimes there isn't anything wrong with our stomachs, our brain just tells us that we're nauseated.

Have you tried lying down to increase blood flow to the brain? Maybe it would help some.

There are lots of other reasons for the nausea symptom that I can't remember right now. Maybe your POTS doctor would have an idea about whats going on with you.

Hope you get some relief soon.

Rachel

P.S. Sometimes a cup of peppermint tea helps to settle my stomach. And lying on my side makes me less nauseous than lying on my back.

Link to comment
Share on other sites

Do you wear compression hose?

My doc prescribed Wellbutrin Xl 150mg about 10 months ago for depression and it was also suppose to help with autonomic issues. well since taking it I barely feel nauseated. If you look at my old posts, that's all I used to talk about was the nausea.

I do get it on occasion but for only short periods.

Have you ever tried Wellburtin?

Dayna

Link to comment
Share on other sites

Hi,

I do not wear compression hose...Do they help?? Also, I have not tried Welbutrin for my autonomic problems..I wonder how it helps with the nausea???

Jacquie

Link to comment
Share on other sites

I have had alot of problems with nausea.

I had an endoscopy twice, with no findings.

I was on protonix, zantac, prilosec etc. and still nauseated.

Zofran works well but is really expensive.

Since I started Celexa 10mg my nausea is gone. I went

on it for anxiety. The first week it bothered my stomach and

then poof the nausea was gone. It has been a year!!!!!!!!!!!

Knock on wood. I have no idea why as I have been on SSRI's

before, prozac, effexor and lexopro and they did nothing for

the nausea.

Dawn

Link to comment
Share on other sites

hey jacquie,

i just found this on a website....check it out.....perhaps you could ask your doc for this test?? -->

"Some individuals can have normal Gastric Emptying Studies, yet they can be completely debilitated with nausea. This sub-set of patients is liable to run into difficulty in gaining compassionate guidance from the medical community. Nausea of motility origin will periodically interfere with sleep. A pattern may be seen one or more hours after eating. Nausea develops, building to retching, or the nausea can remain constant. The intensity of the nausea usually increases after physical activity, hot environments, or stressful events.

So puzzling is this nausea, that on occasion patients have been told "It's all in your head." There is a test to show that this is not the case. This test is called ELECTROGASTROGRAPHY (EGG)

Electrogastrography (EGG) may help to further define what is happening in the patient population who have normal gastric emptying studies, but are symptomatic. Just as an ElectroCardioGram (ECG) measures the electrical rhythms of the heart, so too can an ElectroGastroGraphy (EGG) measure the electrical rhythms (gastric slow waves) of the stomach.

Cardiac 'dysrhythms' are well understood and correlate very well with different diseases of the heart. Stomach 'dysrhythms' are just beginning to be understood, and evidence is piling up that implicate these 'stomach dysrhythms,' with symptoms of nausea and a feeling of fullness (early satiety)."

Link to comment
Share on other sites

Jacquie,

So sorry to hear you've got the nausea going on ;( That is what I always have a huge problem with. Sometimes Zofran helps me and sometimes I lay in my bed for days with either an air conditioner blowing on me or a fan. Being cold seems to help me when I feel sick to my stomach. Also i've noted that eating something salty seems to help once the worst of the nausea has passed.They told me that I had delayed gastric emptying, when I was younger. Then more recently, I had another Gastric emptying study which came back normal. Nobody seems to have any idea exactly why I get the nausea. I've noted that eating a large amount of food, and eating alot of sweet stuff makes it much worse. Besides that, there is no rhyme nor reason to it. Hang in there, I know it's the most terrible feeling ever. I hope that it soon passes ;)

Link to comment
Share on other sites

Jacquie,

Sorry the nausea is still so bad. I've already written to you about this, so disregard if I'm boring you :-) But, another possibility could be an intestinal dymotility. In POTS patients, this is almost always neurogenic (caused by nerve damage) in nature. An antroduodenal manometry can confirm, but it is very specialiized and only offered at a few hospitals. This condition has the same symptoms and treatment as gastroparesis. Basically, instead of your stomach emptying slowly, your small bowel empties slowly. The food still backs up and causes extreme nausea. The nerves in the small bowel misbehave and don't work together effectively to move the food along.

Trying a prokinetic like erythromycin or domperidone is the best thing you can do now. My son and I both use erythromycin. We take the liquid form, sweet pink stuff, just 1/2 tsp before meals. It takes the nausea and replaces it with actual hunger. It is very inexpensive and benign. If it works- chances are you DO have a motility problem.

All the best,

Julie

Link to comment
Share on other sites

Jacquie,

Sorry the nausea is still so bad. I've already written to you about this, so disregard if I'm boring you :-) But, another possibility could be an intestinal dymotility. In POTS patients, this is almost always neurogenic (caused by nerve damage) in nature. An antroduodenal manometry can confirm, but it is very specialiized and only offered at a few hospitals. This condition has the same symptoms and treatment as gastroparesis. Basically, instead of your stomach emptying slowly, your small bowel empties slowly. The food still backs up and causes extreme nausea. The nerves in the small bowel misbehave and don't work together effectively to move the food along.

Trying a prokinetic like erythromycin or domperidone is the best thing you can do now. My son and I both use erythromycin. We take the liquid form, sweet pink stuff, just 1/2 tsp before meals. It takes the nausea and replaces it with actual hunger. It is very inexpensive and benign. If it works- chances are you DO have a motility problem.

All the best,

Julie

Link to comment
Share on other sites

Julie, I have gastroparisis, and severe nausea,since I developed POTS. Do you take Domperidone? You taking erythromicin, the antibiotic? Did you have this test you are talking about? what does it involve ? I was on domperidone my E P took me off saying it was not good for POTS.

Thanks Pat

Link to comment
Share on other sites

Hi Pat-

I don't take domperidone, but may have to start as I'm beginning to suspect these hives I've got may be related to my erythromycin &*%$#@! And the "E" worked so well for me! What prokinetic are you taking now for your gastroparesis?

I never did the antroduodenal manometry, but my son did at Johns Hopkins. It is a pretty difficult test. They knocked Mack out with general anesthesia and threaded a small tube with manometry probes through Mack's nose, down his throat, into his tum and small bowel. Then, they sent him to his room to "hang" for 24 hours. They didn't want him to eat small meals, but rather several "large" ones. We had a log to keep where we recorded everything he ate or drank and even his trips to the bathroom. The manometry probed read the contractions in the throat, stomach, and small bowel. It can help differentiate between muscle and nerve involvement and can pinpoint exactly where the problem is in the GI tract. Mack tolerated the tube pretty well. He had to do a TTT with the probe in place. That was tough, especially when he barfed and vomited with the probe up his nose- awful!

Pat, if you are already DXed with gastroparesis, I wouldn't think this test is necessary for you. Mack had a "normal" GES and we were trying to figure out WHY he couldn't eat. He was DXed with NMH that caused an autonomic neuropathy of his small bowel. His GI DX was: an intestinal neurogenic dysmotility.

Are you able to eat OK? How's your nausea?

Julie

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...